Eyes Home > Alphagan P Overdose
The effects of an Alphagan P overdose will vary, depending on the dosage and whether it was taken by mouth or as an eye drop. Although it is not clear what exactly to expect with this type of overdose, it is likely that more serious problems would occur when the drug is taken by mouth. Treatment options include administering certain medications and "pumping the stomach."
Can You Use Too Much Alphagan P?Alphagan® P (brimonidine tartrate) is a prescription eye drop approved to treat glaucoma or high eye pressure. It belongs to a group of medications known as alpha adrenergic agonists.
As with most medications, it is probably possible to take too much Alphagan P. The specific effects of an overdose are largely unknown but would likely vary, depending on a number of factors, including the Alphagan P dosage and how it was taken (by mouth or as an eye drop).
Effects of an Alphagan P OverdoseTaking the drops by mouth (as might happen with a child or a pet) is probably more likely to cause serious problems than using the drops as intended (in the eyes). It is not clear what exactly may happen as the result of an overdose with Alphagan P.
Treatment OptionsThe treatment for an Alphagan P overdose will vary. If the overdose was recent and taken by mouth, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach."
It is important that you seek medical attention immediately if you believe that you may have overdosed on Alphagan P or any other medication.